Who Do I Tell?
Apr 29, 2008
Hello, and thank you for taking the time to answer my question. I was diagnosed with AIDS in 2004. I'm currently on meds and have an undetectable VL and a CD4 of 600. All other general labs have been normal as well (cbc, liver functions, kidney functions, etc). My problem is I work in the construction/landscaping field and fatigue seems to finally be taking it's toll on me. I eat and drink plenty, take vitamin supplements, but am so tired and achy by the end of the day and by the end of the week that I have no energy to complete normal tasks at home. I eat Ibuprofen like candy. Basically I have the energy to work, but any of my own time is pretty much spent sleeping to catch up for the next day or week. And it's 100 times worse in the summer when the sweat really starts to flow! My question is: Do I go to my doctor first about this, or do I approach my employer? I wasn't sure if there was something I could be lacking and should pursue a few tests first. Or if you think my job is the source of the fatigue and chronic pain. And I need to put up with it or find another line of work. Thanks for your advice!
Response from Dr. Frascino
I'd suggest you discuss this with your HIV specialist first. He should evaluate you for all the underlying causes of HIV-associated fatigue, including anemia, hormonal imbalances (low thyroid hormone, hypogonadism, adrenal insufficiency), medication toxicities/side effects, occult infections, psychological issues (depression, anxiety, stress), etc., etc., etc. You can read more about these common as well as many not-so-common causes of HIV-associated fatigue in the archives of this forum. Once these have been evaluated and attended to, if your job is still too physically demanding, your HIV specialist can put you on work restriction so that you can keep your job and benefits, but also attend to your health issues.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Someone Be Hiv Positive For Many Years And Not Know It?
- What Kind Of Antibiotics Should Be Used To Treat Bacterial Vaginosis?
- What Does High Risk Hpv Mean?
- What Happens When You Take The Hpv Vaccine But Already Have Genital Warts?
- What Age Group Does Genital Warts Affect The Most?
- Vinegar For Genital Warts
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.